Florida, 2007Damaging Winds and Lightning Strike in Florida, July 22, 2007
July 22, 2007 · NWS TBW · 3 events in 3 counties and zones
A stationary front was found in north Florida while a weak upper level impulse moved into west central Florida and caused widespread rains of one to three inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front was found in north Florida while a weak upper level impulse moved into west central Florida and caused widespread rains of one to three inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 22, 12:30 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 22, 12:30 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
130 PM EDT SUN JUL 22 2007
.SHORT TERM (TONIGHT - TUESDAY)...GUIDANCE IN GOOD AGREEMENT
REGARDING A LOW PRESSURE SYSTEM OVER THE EASTERN U.S. WHICH DEEPENS
INTO THE NORTHEAST GULF AND NORTHERN FLORIDA TONIGHT AND ON MONDAY.
GFS IS NOW SHOWING A MID LEVEL BROAD CLOSED LOW OVER THE ATLANTIC
COAST STATES WHICH REMAINS NEARLY STATIONARY THROUGH TUESDAY. AT THE
SURFACE A WEAK FRONTAL BOUNDARY REACHES AND LINGERS AROUND THE
NORTHERN HALF OF THE STATE TONIGHT WHILE HIGH PRESSURE DEVELOPS
SOUTH OF FLORIDA FROM THE ATLANTIC. THIS RIDGE THEN SLOWLY MIGRATES
NORTHWARD AND REACHING CENTRAL FLORIDA BY MONDAY AFTERNOON...PUSHING
THE FRONTAL BOUNDARY NORTH OF FLORIDA INTO THE WESTERN ATLANTIC AND
AWAY FROM THE AREA. THE FRONT...HOWEVER...SEEMS TO MOVE BACK INTO
THE SOUTHEASTERN STATES AND LINGERS OVER FLORIDA AND THE NORTHERN
GULF ON TUESDAY AFTERNOON. ALSO...SMALL IMPULSES OF ENERGY SEEM TO
ROTATE AROUND THE MAIN TROUGH AND PASS OVER THE NORTHERN HALF OF THE
CWA.
AS THE RIDGE STRENGTHENS AND MOVES NORTHWARD EXPECT WINDS GENERALLY
FROM THE EAST SOUTHEAST TO PREVAIL THROUGH TUESDAY MORNING...THEN
SWITCHING TO THE SOUTHWEST IN THE AFTERNOON AS THE RIDGE SAGS BACK
INTO SOUTHERN FLORIDA. THE PRESENCE OF THE REMNANTS OF THE BOUNDARY
NORTH OF THE CWA WILL KEEP ENOUGH LOW LEVEL MOISTURE IN
PLACE...WHICH COMBINED WITH WHATEVER ADDITIONAL SUPPORT THE PASSING
SMALL VORTEXES COULD CONTRIBUTE ALOFT WILL HELP IN GENERATING
SCATTERED THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EARLY
EVENING HOURS.
WITH STILL PLENTY OF CLOUD COVER AND SHOWER ACTIVITY EXPECTED
THROUGH TUESDAY...TEMPS SHOULD REMAIN BASICALLY AT CLIMO WITH SOME
LOCATIONS OVER INTERIOR AREAS SLIGHTLY WARMER THAN NORMAL ESPECIALLY
IN THE AFTERNOON.
&&
.LONG TERM (TUESDAY NIGHT - SUNDAY)...THE CUT-OFF LOW NEAR THE GREAT
LAKES REMAINS IN THAT GENERAL VICINITY THROUGH THE PERIOD. CLOSER TO
HOME THE MID LEVEL RIDGE SUPPRESSED SOUTH OF FL PUTS A MOIST SW FLOW
OVER THE PENINSULA INTO THURSDAY. ON THE SURFACE... THE RIDGE OVER
SOUTH FLORIDA MIGRATES OVER CENTRAL FL BY THE END OF THE WEEK. THIS
SHIFTS THE PREDOMINANT WEST FLOW TO EAST FLOW SOUTH AND WEST FLOW
NORTH AND WHAT WOULD BE A MORE TYPICAL SUMMER PATTERN. BUT TOWARD
THE END OF THE WEEK THE GFS ELONGATES THE MID LEVEL TROUGH OVER THE
AREA AND ROTATES EAST OF FL PUTTING THE AREA IN A NORTHWEST FLOW.
THAT PATTERN WOULD LEAD TO LESS THUNDERSTORM COVERAGE AND
TEMPERATURES A DEGREE OR TWO ABOVE CLIMO.
&&
.AVIATION...PERIODS OF MVFR/IFR THROUGH THE REST OF THE AFTERNOON
AND EARLY EVENING HOURS AS CONVECTION DEVELOPS NEAR THE COASTLINE.
VFR CONDITIONS SHOULD RETURN TONIGHT AT ALL TAF SITES.
&&
.MARINE...WEAK PRESSURE GRADIENT ACROSS THE COASTAL WATERS WILL
CONTINUE TONIGHT WITH HIGH PRESSURE SLOWLY MOVING INTO THE SOUTHERN
MARINE ZONES ON MONDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW
HIGHLIGHT CRITERIA THROUGH THE FORECAST PERIOD EXCEPT IN THE
VICINITY OF THUNDERSTORMS WHICH WILL BRING PERIODS OF ROUGH
SEAS...DEADLY CLOUD TO WATER LIGHTNING AND GUSTY WINDS.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 73 89 74 89 / 30 50 30 50
FMY 73 89 73 90 / 30 50 30 50
GIF 73 89 72 90 / 30 50 30 50
SRQ 74 88 73 89 / 30 50 30 50
BKV 68 89 70 89 / 30 50 30 50
SPG 77 88 77 88 / 30 50 30 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE...AR
LONG TERM/AVIATION...CP
Hazardous weather outlook, Jul 22, 4:31 AM EST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
531 AM EDT SUN JUL 22 2007
FLZ039-042-043-048>052-055>057-060>062-065-221500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
531 AM EDT SUN JUL 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA ALONG WITH A MOIST
UNSTABLE AIRMASS WILL PRODUCE ISOLATED TO NUMEROUS THUNDERSTORMS
TODAY. ISOLATED THUNDERSTORMS ARE OCCURRING ON THE COASTAL WATERS
AND ARE EXPECTED TO INCREASE TO SCATTERED AND SPREAD INLAND DURING
THE MORNING AND BECOME NUMEROUS DURING THE AFTERNOON AS THE SEA BREEZE
FORMS AND MOVES INLAND.
THE COASTAL WATERS CAN EXPECT THUNDERSTORMS TO BE SCATTERED FROM LATE
MORNING THROUGH EARLY AFTERNOON.
THESE THUNDERSTORMS WILL CONTAIN FREQUENT DEADLY CLOUD TO GROUND
LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS PRODUCING MINOR STREET
FLOODING.
A FEW OF THESE STORMS MAY BECOME STRONG WITH HAIL AND WINDS THAT
APPROACH SEVERE LEVELS.
IF A THUNDERSTORM APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY.
REMEMBER... IF YOU CAN HEAR THE THUNDER THEN YOU ARE CLOSE ENOUGH
TO THE STORM TO BE STRUCK BY LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY IN THE AFTERNOON
AND EARLY EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
09/RKR
Thunderstorm Wind, Levy
- When
- July 22, 1:35 PM EST
- Where
- Levy County, 4 mi NNW of Williston
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 29.433, -82.475
The canopy of a gas station in Raleigh was torn off by thunderstorms winds. No injuries were reported.
Thunderstorm Wind, Sumter
- When
- July 22, 3:30 PM EST
- Where
- Sumter County, 1 mi NW of Lake Panasoffkee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 28.840, -82.162
Numerous trees were reported down along County Road 470.
Lightning, Pinellas
- When
- July 22, 4:42 PM EST
- Where
- Pinellas County, Pinellas Park
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 27.830, -82.720
One women was injured while holding an umbrella when lightning struck nearby. She was taken to the hospital with a tingling sensation in her arm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strikes in Florida, July 22, 20071 death · $8,000 · 0.88 in hail · 3 events
- Hail and Damaging Winds in Iowa, July 22 to 23, 2007$23,000 · 54 kt wind · 4 events
- Hail in North Dakota, July 22, 20073 in hail · 11 events
- Flash Flooding in Wisconsin, July 22, 2007$14,000 · 2 events
- Hail and Damaging Winds in Florida, July 22, 2007$11,000 · 1 in hail · 6 events
- Heavy Rain in Colorado, July 22, 20073 events
- Hail and Damaging Winds in Colorado, July 22, 2007$1,000 · 57 kt wind · 3 events
- Hail and Damaging Winds in Kansas, July 22, 20071 in hail · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 22, 20072 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 22, 20072 events
- Hail in Minnesota, July 22, 20071 in hail · 2 events
- Flooding in Texas, July 22 to 31, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40185, 40187, 40182.